Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Jul 7, 2021, 2:03 PM MDT for Judith Basin County, Montana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 2:03 PM MDT (20:03 UTC)
- Expired
- Jul 7, 2021, 2:30 PM MDT
- In force
- 27 min
- Issued by
- NWS Great Falls, MT
County Judith Basin County, MT
The radar
The Great Falls radar (KTFX), 118 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -360 J/kg
- Mixed-layer LCL
- 2232 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
571 WWUS85 KTFX 072003 SPSTFX Special Weather Statement National Weather Service Great Falls MT 203 PM MDT Wed Jul 7 2021 MTZ050-051-072030- Fergus-Judith Basin- 203 PM MDT Wed Jul 7 2021 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL JUDITH BASIN AND SOUTHWESTERN FERGUS COUNTIES... At 203 PM MDT, a strong thunderstorm was located 8 miles northwest of Hobson, or 11 miles southeast of Stanford, moving east at 30 mph. Winds up to 40 mph and pea size hail are possible with this storm. Locations impacted include... Hobson, Moore, Danvers, Windham, Moccasin, Ackley Lake State Park, Glengarry, Utica and Benchland. This includes Highway 200 between mile markers 38 and 77. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. LAT...LON 4696 11022 4714 11021 4733 10954 4689 10949 TIME...MOT...LOC 2003Z 269DEG 32KT 4706 11002 $$ RCG
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jul 7, 1:11 PM MDT, 52 minutes earlier.
Area forecast discussion, Jul 7, 1:11 PM MDT, 52 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 111 PM MDT Wed Jul 7 2021 .SYNOPSIS... Scattered strong to potentially severe thunderstorms move through the region through this evening. On its heels, a cold front moves through the region tonight into Thursday. Temperatures lower back into the 80s through Friday. Hot and dry conditions return for the weekend. && .DISCUSSION... Upper ridging moves east through the remainder of the afternoon and evening as a vigorous upper disturbance approaches from the west later today and tonight. First round of showers and isolated thunderstorms continues to fall apart as it moves into the upper ridging to the east of the Continental Divide. Additional rounds of showers and thunderstorms will have better dynamic and thermodynamic conditions to work with and should be considerably stronger and more persistent. Main threats from storms will be the potential for a few to reach severe levels with damaging winds the primary threat, followed by quarter-size hail, lightning, and heavy rain with localized flooding the secondary threats. Lightning strikes will continue to be capable of producing new wildfire starts. Fast storm movements, despite a fairly moist environment, will dampen rainfall amounts at any one location unless there are multiple storms moving across the area. Today's thunderstorm activity is expected to dissipate and clear to the east by late evening in eastern areas. A cool front associated with the upper level shortwave trough passing through Canada will move into North-central Montana overnight into Thursday. Thus, breezy and gradually cooler weather follows through Friday. Another shortwave system moves through the region on Friday afternoon, producing chances for widespread showers and non-severe thunderstorms. Large scale ridging amplifies over the weekend, leading to another period of dry and hot weather. The ridge flattens into early next week, with some uncertainty regarding the position and strength of shortwave disturbances passing through the westerly flow. && .AVIATION... 1127 AM MDT Wed Jul 7 2021 (07/18Z TAF period) Leading round of showers with a slight chance of a thunderstorm passes across the area through the afternoon. This will be followed by a better chance of thunderstorms through this afternoon through mid-evening. A few of these storms could become strong to severe. MVFR conditions are possible for a short time should a storm move through terminal areas, producing heavy rain, hail, and gusty and erratic winds. Thunderstorm activity dissipates and/or moves away to the east after sunset, with VFR conditions prevailing again overnight through Thursday morning. Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .FIRE WEATHER... Elevated fire weather conditions are expected today and Thursday as a disturbance passes through the area. Expect a mix of wet and dry thunderstorms today, with the potential for drier storms more south and west toward the Dillon area. Thursday will see a brief period of low RH values and post-frontal wind gusts in the 20 to 30 mph range, but cooler with improving humidity recovery, which will reduce fire weather concerns a bit on Thursday. Thus no fire weather highlights are planned for at this time in our area. && .PRELIMINARY POINT TEMPS/POPS... GTF 55 88 54 83 / 40 0 10 30 CTB 51 81 51 82 / 30 20 10 20 HLN 58 92 59 86 / 40 0 20 20 BZN 52 93 52 86 / 40 0 10 20 WYS 43 84 41 80 / 40 10 0 10 DLN 52 90 51 85 / 30 10 10 10 HVR 57 87 56 86 / 40 20 10 30 LWT 55 87 54 80 / 70 10 20 40 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
In the hours before
Local storm report, Jul 7, 10:09 AM MDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1009 AM MDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HAIL SANTA RITA 48.77N 112.32W
07/06/2021 E1.00 INCH GLACIER MT PUBLIC
DAMAGE DONE TO TWO VEHICLES IN SANTA RITA.
REPORT TIME WAS ESTIMATED VIA RADAR. DELAYED
REPORTED RECEIVED ON 7/7.
&&
MOLDANLocal storm report, Jul 7, 10:13 AM MDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1013 AM MDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN 6 NE SANTA RITA 48.83N 112.22W
07/06/2021 M1.50 INCH GLACIER MT PUBLIC
DELAYED REPORT RECEIVED ON 7/7. SOME HAIL
CONTAMINATION IS POSSIBLE. SIGNIFICANT PEA
SIZE HAIL ACCUMULATION LED TO CROP DAMAGE.
&&
MOLDANSpecial weather statement, Jul 7, 1:51 PM MDT, 12 minutes before
Special Weather Statement
National Weather Service Great Falls MT
151 PM MDT Wed Jul 7 2021
MTZ008-072030-
Beaverhead MT-
151 PM MDT Wed Jul 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MADISON AND BEAVERHEAD
COUNTIES UNTIL 230 PM MDT...
At 151 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Salmon to 17 miles east of Leadore to 17 miles
east of Gilmore. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This includes Interstate 15 between mile markers 8 and 85 .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Clark Canyon Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4445 11300 4477 11313 4482 11324 4479 11335
4487 11346 4506 11345 4513 11358 4541 11378
4577 11341 4552 11270 4543 11261 4543 11249
4509 11246 4509 11234 4500 11234 4499 11224
4475 11211 4450 11265 4448 11278 4440 11288
TIME...MOT...LOC 1951Z 216DEG 39KT 4516 11393 4477 11303 4447 11292
CMCSpecial weather statement, Jul 7, 2:03 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Great Falls MT 203 PM MDT Wed Jul 7 2021 MTZ050-051-072030- Fergus-Judith Basin- 203 PM MDT Wed Jul 7 2021 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL JUDITH BASIN AND SOUTHWESTERN FERGUS COUNTIES... At 203 PM MDT, a strong thunderstorm was located 8 miles northwest of Hobson, or 11 miles southeast of Stanford, moving east at 30 mph. Winds up to 40 mph and pea size hail are possible with this storm. Locations impacted include... Hobson, Moore, Danvers, Windham, Moccasin, Ackley Lake State Park, Glengarry, Utica and Benchland. This includes Highway 200 between mile markers 38 and 77. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. LAT...LON 4696 11022 4714 11021 4733 10954 4689 10949 TIME...MOT...LOC 2003Z 269DEG 32KT 4706 11002 RCG
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:14 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 29 min |
| Jul 6, 6:16 PM MDT | Special Weather Statement | TFX | Toole | 29 min |
| Jul 6, 6:50 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 40 min |
| Jul 6, 6:57 PM MDT | Special Weather Statement | TFX | Toole | 33 min |
| Jul 6, 7:27 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 63 min |
| Jul 6, 7:30 PM MDT | Special Weather Statement | TFX | Liberty | 30 min |
| Jul 6, 8:20 PM MDT | Tornado Warning | TFX | Blaine | 25 min |
| Jul 6, 8:45 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 19 min |
| Jul 7, 1:51 PM MDT | Special Weather Statement | TFX | Beaverhead | 39 min |
| Jul 7, 2:18 PM MDT | Special Weather Statement | TFX | Fergus | 27 min |
| Jul 7, 2:43 PM MDT | Special Weather Statement | TFX | Fergus | 32 min |
| Jul 7, 2:46 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 29 min |
| Jul 7, 2:55 PM MDT | Special Weather Statement | TFX | Madison | 50 min |
| Jul 7, 3:06 PM MDT | Special Weather Statement | TFX | Jefferson | 54 min |
| Jul 7, 3:13 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 47 min |
| Jul 7, 3:21 PM MDT | Special Weather Statement | TFX | Fergus | 24 min |
| Jul 7, 3:26 PM MDT | Severe Thunderstorm Warning | TFX | Jefferson, Lewis and Clark | 34 min |
| Jul 7, 3:36 PM MDT | Special Weather Statement | TFX | Fergus | 24 min |
| Jul 7, 3:40 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 35 min |
| Jul 7, 3:46 PM MDT | Special Weather Statement | TFX | Broadwater, Jefferson | 44 min |
| Jul 7, 3:55 PM MDT | Special Weather Statement | TFX | Gallatin | 50 min |
| Jul 7, 3:59 PM MDT | Special Weather Statement | TFX | Fergus | 46 min |
| Jul 7, 4:02 PM MDT | Special Weather Statement | TFX | Broadwater, Jefferson | 43 min |
| Jul 7, 4:30 PM MDT | Severe Thunderstorm Warning | TFX | Gallatin | 30 min |
| Jul 7, 4:36 PM MDT | Severe Thunderstorm Warning | TFX | Gallatin | 15 min |
| Jul 7, 4:48 PM MDT | Special Weather Statement | TFX | Silver Bow | 27 min |
| Jul 7, 4:56 PM MDT | Special Weather Statement | TFX | Meagher | 34 min |
| Jul 7, 5:12 PM MDT | Special Weather Statement | TFX | Judith Basin | 48 min |
| Jul 7, 5:13 PM MDT | Special Weather Statement | TFX | Blaine | 62 min |
| Jul 7, 5:38 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 37 min |
| Jul 7, 5:56 PM MDT | Special Weather Statement | TFX | Blaine | 34 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.